Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 110, NWS Topeka, KS

June 19, 2010Cloud County, Republic County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 19, 2010, 7:49 AM CDT for Cloud County, Republic County, Kansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2010, 7:49 AM CDT (12:49 UTC)
Expired
Jun 19, 2010, 8:45 AM CDT
In force
56 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cloud County, KS, Republic County, KS

The radar

The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 5:30 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 0.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4199 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:37 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 19, 6:37 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
637 AM CDT SAT JUN 19 2010

.UPDATE...
UPDATED THE AVIATION DISCUSSION.

&&

.DISCUSSION...
SEE PREVIOUS DISCUSSION.

&&

.AVIATION...
MCS MOVING ALONG THE KS/NEB STATE LINE IS NOT BEING HANDLED VERY
WELL BY THE MODELS...ALTHOUGH THE 00Z NAM DID INDICATE THIS
POTENTIAL WITH A CONVECTIVE INDUCED VORT MOVING ALONG THE SFC
TROUGH/OUTFLOW FROM MO CONVECTION. CORFIDI VECTORS WOULD SUGGEST
THIS MCS MOVING DUE EAST AND REMAINING NORTH OF THE TERMINALS.
HOWEVER RADAR TRENDS HAVE SHOW AN EAST SOUTHEASTERLY PROPAGATION AND
RECENT SATELLITE SHOWS AN AC DECK FILLING IN BETWEEN THE DIEING
CONVECTION OVER SOUTHERN MO AND THE MCS TO THE NORTHWEST. BECAUSE OF
THIS HAVE INCLUDED A VCTS BY LATE MORNING AND WILL MONITOR TRENDS.
HAVE ALSO GONE AGAINST THE MODELS SFC WINDS AND WILL KEEP THEM
BACKED FROM THE SOUTHEAST WITH THE SFC LOW PROGGED TO REMAIN OVER
SOUTHEAST CO WHICH SHOULD HELP KEEP THE SFC BOUNDARY IN THE AREA.

WOLTERS

&&

.PREV DISCUSSION.../336 AM CDT SAT JUN 19 2010/
TODAY/TONIGHT: FORECAST OVER THE NEXT 24 HOURS REMAINS CHALLENGING
DUE TO MODEST UNCERTAINTIES OF POTENTIAL CONVECTIVE DEVELOPMENT. AS
OF EARLY THIS MORNING...A CLUSTER OF TSRA WAS DROPPING SOUTHEAST
OVER CENTRAL MISSOURI. THE WESTERNMOST DEVELOPMENT WAS LIMITED BY A
STRONG CAP IN PLACE OBSERVED ON THE 00Z TOP SOUNDING AND SHORT TERM
MODEL GUIDANCE. A SECONDARY CLUSTER OF STORMS HAS DEVELOPED OVER NE
COLORADO INTO SW NEBRASKA. AT THE SFC...TWO DISCERNIBLE BOUNDARIES
WERE ANALYZED PER SFC OBSERVATIONS AND RADAR FINE LINES. FIRST
BOUNDARY STRETCHES SOUTH OF ABILENE TO TOPEKA AND THE SECOND FROM
CONCORDIA TO HIAWATHA. TO THE NORTH OF THIS SECONDARY BOUNDARY...A
WELL DEFINED MOISTURE GRADIENT EXISTS WITH DEWPOINTS 5-7 DEG F
LOWER. LOW LEVEL JET WEAKER TONIGHT AND THEREFORE CONFIDENCE IS
LOWER IN ISENTROPIC ASCENT OVER EITHER OF THESE BOUNDARIES
INITIATING CONVECTION THIS MORNING...ESPECIALLY WITH THE STRONG CAP
IN PLACE. ATTENTION THEN TURNS TO WESTERN CLUSTER BEHAVIOR. CORFIDI
VECTORS WOULD SUGGEST ACTIVITY WILL CONTINUE ON AN ENE
TRAJECTORY...KEEPING CURRENT CLUSTER NORTH OF THE CWA. HOWEVER
CANNOT COMPLETELY RULE OUT NEW DEVELOPMENT ON ITS SOUTHERN FLANK NOR
ISO TSRA ALONG EXISTING BOUNDARIES OVER THE CWA AND THEREFORE RETAIN
CHANCE POPS OVER THE NORTHERN HALF OF THE CWA THIS MORNING INTO THE
AFTERNOON. ATM REMAINS VERY MOIST/UNSTABLE SO ANY STORMS THAT MANAGE
TO INITIATE ALONG THE BOUNDARY WOULD HAVE POTENTIAL FOR SVR AND
HEAVY RAINFALL. LATER THIS AFTERNOON...ADDITIONAL MCS WILL DEVELOP
OVER WESTERN NEBRASKA NORTH OF THE MAIN BOUNDARY. THIS ACTIVITY WILL
MOVE EAST AND ANTICIPATE THE BULK REMAINING NORTH OF THE CWA
TONIGHT...BUT CONTINUED CHANCES ALONG AND NORTH OF INTERSTATE 70
WITH BEST PROBABILITIES OF TSRA CLOSER TO THE NE BORDER.

SUNDAY/BEYOND: STRONG UPPER RIDGE REMAINS CENTERED ACROSS THE
SOUTHERN PLAINS WITH ITS NORTHERN INFLUENCES KEEPING HOLD OF THE
CWA. LIKEWISE...FRONTAL BOUNDARY IS EXPECTED TO GRADUALLY LIFT
NORTHWARD OUT OF THE CWA INTO SOUTHERN NEBRASKA ON SUN. THEREFORE
REMOVED TSRA CHANCES OUT OF THE CWA FOR SUN-TUE AS APPRECIABLE SFC
CONVERGENCE DEPARTS THE AREA AND WARM MID LEVEL TEMPS REMAIN IN
PLACE. FOOTNOTE OF UNCERTAINTY WOULD OF COURSE BE ANY LARGE MCS THAT
MANAGES TO REINFORCE THE FRONTAL BOUNDARY FURTHER SOUTH...ALTHOUGH
MODEL GUIDANCE DOES NOT DEPICT THIS SCENARIO ATTM.

AS FOR TEMPERATURES...EXPECT MAXIMUM READINGS NEARLY 10 DEGREES
ABOVE NORMAL THROUGH MID WEEK. THIS SPELLS HIGHS IN THE MIDDLE TO
UPPER 90S FOR MOST LOCATIONS. WITH THE TROPICAL AIRMASS IN
PLACE...HEAT INDICES DURING THE AFTERNOON WILL LIKELY FLIRT WITH
THE CENTURY MARK EACH DAY.

BLAIR

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 19, 5:56 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
556 AM CDT SAT JUN 19 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-201100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
556 AM CDT SAT JUN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THIS MORNING A CLUSTER OF THUNDERSTORMS ALONG THE KANSAS AND
NEBRASKA BORDER WILL CONTINUE TO TRACK EAST INTO PORTIONS OF NORTH
CENTRAL KANSAS. A FEW OF THESE STORMS MAY BE SEVERE...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREATS.

ADDITIONAL THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON INTO
TONIGHT ALONG A STALLED FRONTAL BOUNDARY AND RESIDUAL OUTFLOW
BOUNDARIES...MAINLY ALONG AND NORTH OF INTERSTATE 70. A FEW OF
THESE STORMS MAY BE STRONG TO SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT
AND AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.

BLAIR

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:40 AM CDTSevere Thunderstorm WarningTOPClay, Cloud, Republic, Washington50 min
Jun 19, 8:56 AM CDTSevere Thunderstorm WarningTOPCloud, Republic35 min
Jun 19, 9:26 AM CDTSevere Thunderstorm WarningTOPClay, Marshall, Pottawatomie, Riley, Washington64 min
Jun 19, 10:04 AM CDTSevere Thunderstorm WarningTOPJackson, Marshall, Nemaha, Pottawatomie, Riley, Shawnee and 1 more41 min
Jun 19, 10:39 AM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Jefferson, Nemaha, Shawnee66 min
Jun 19, 5:14 PM CDTSevere Thunderstorm WarningTOPRepublic46 min
Jun 19, 5:58 PM CDTSevere Thunderstorm WarningTOPCloud, Republic47 min
Jun 19, 6:23 PM CDTTornado WarningTOPCloud, Republic22 min
Jun 19, 6:42 PM CDTTornado WarningTOPCloud, Republic48 min
Jun 19, 6:49 PM CDTFlash Flood WarningTOPRepublic4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.